Texas, 2005

Flash Flooding in Texas, August 9, 2005

August 9, 2005 · NWS EWX · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 9, 3:29 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Aug 9, 3:29 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT TUE AUG 9 2005

.DISCUSSION...
THERE HAS BEEN A REPEAT OF CONVECTION EARLY THIS MORNING COMPARED
TO EARLY MONDAY MORNING DUE TO UPPER TROUGH DRIFTING SLOWLY SOUTH
OVER CENTRAL TEXAS. NAM CONTINUES TO BE BETTER THAN THE GFS WITH
RESPECT TO TRACK. THUS, WILL TREND TOWARD THE NAM POPS. PWS AROUND
2 INCHES AND DECENT DIFFLUENCE EAST TO PWS 1.6 INCHES AND SLIGHT
SUBSIDENCE WEST. AS A RESULT, LIKELY POPS IN THE NORTHEAST WILL
TAPER TO NEAR ZERO POPS IN THE SOUTHWEST. WILL MENTION LOCALLY
HEAVY RAINFALL FOR THE NORTHEASTERN HALF OF THE CWA DUE TO SLOW
STORM MOVEMENT AND MONITOR FOR FLASH FLOOD WATCH POTENTIAL. FLOOD
POTENTIAL WILL BE GREATEST WHERE BOUNDARIES COLLIDE. UPPER TROUGH
SLOWLY SAGS FURTHER SOUTH TONIGHT AND EXPECT REDEVELOPMENT
OVERNIGHT, ALTHOUGH WITH LESS COVERAGE DUE SOME DRY AIR
ENTRAINMENT. AGAIN POPS WILL RANGE FROM CHANCE EAST TO SLIGHT
CHANCE WEST. UPPER TROUGH FINALLY GETS PUSHED WEST AS SUBTROPICAL
RIDGE OVER THE NORTHERN GULF OF MEXICO BUILDS WEST INTO TEXAS ON
THURSDAY AND FRIDAY. POPS WILL DROP AND BE INFLUENCED ONLY BY THE
SEABREEZE AS IT MOVES INTO SOUTHEASTERN AREAS NEAR THE COASTAL
BEND. AS TROUGHINESS DEVELOPS OVER THE WESTERN STATES, THE RIDGE
GETS PUSHED SOUTH OF THE AREA THIS WEEEKEND AND INTO NEXT WEEK
RESULTING IN A WESTERLY FLOW ALOFT. IN SPITE OF GFS SHOWING RISING
POPS AREA-WIDE WILL MAINTAIN ONLY SEABREEZE RELATED POPS IN THE
SOUTHEAST WITH GHOST 10 POPS FAR WEST FOR POSSIBILITY OF RAINS
COMING OFF THE MEXICAN MOUNTAINS. GUIDANCE TEMPERATURES SEEM
REASONABLE, ALTHOUGH MAY HAVE TO GO SLIGHTLY COOLER IN THE NORTH
TODAY DUE CLOUDS AND RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  97  75 /  60  40  30  20
AUSTIN BERGSTROM INTL AIRPORT  93  72  96  72 /  60  40  30  20
DEL RIO INTL AIRPORT           97  77  95  76 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       94  75  96  74 /  40  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04/11
Hazardous weather outlook, Aug 9, 4:52 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT TUE AUG 9 2005

TXZ171>173-183>194-202>209-217>225-228-101100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE
INTERSTATE 35 CORRIDOR AND ACROSS THE NORTHERN HILL COUNTRY. SOME
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE FORECAST AGAIN WEDNESDAY AND MAY PRODUCE LOCALLY
HEAVY RAINFALL...MAINLY ALONG THE INTERSTATE 35 CORRIDOR AND
ACROSS THE EASTERN HILL COUNTRY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Williamson

When
August 9, 7:30 AM CST to 10:30 AM CST
Where
Williamson County, West Portion
Reported by
LAW ENFORCEMENT
Coordinates
30.650, -97.583

Thunderstorms developed in the morning between Lometa in Lampasas County, Killeen in Bell County, and Rockdale in Milam County. As these storms moved southward into Williamson County, they produced a general 2 to 3 inch total over the western portion of the county. Highest rain amounts were 5 inches near Andice. Most rural roads in northwest Williamson County were reported to be under water through the mid and late morning.

Flash Flood, Burnet

When
August 9, 9:00 AM CST to 11:00 AM CST
Where
Burnet County, Oakalla
Reported by
LAW ENFORCEMENT
Coordinates
30.967, -97.933

Thunderstorms that formed in the morning between Lometa in Lampasas County and Killeen in Bell County moved southward into Burnet County, producing general 3 to 4 inch rainfall. FM2657 and FM693 were reported closed due to high water.

Flash Flood, Lee

When
August 9, 9:30 AM CST to 11:00 AM CST
Where
Lee County, Lexington
Reported by
LAW ENFORCEMENT
Coordinates
30.417, -97.000

Thunderstorms that formed in the morning between Killeen in Bell County, Rockdale in Cameron County and Caldwell in Burleson County moved southward into Lee County through the mid morning. They produced widespread 1 to 2 inch rainfall along the Williamson County line, increasing to 3 to 4 inches near Lexington. Flash flooding developed along Middle Yegua Creek, closing low water crossings on FM112 and FM696 north and west of Lexington.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469423, 5469424, 5469425.